The Michigan Mathematical Journal

Gromov–Witten Invariants of the Hilbert Scheme of Two Points on a Hirzebruch Surface

Yong Fu

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In Gromov–Witten theory the virtual localization method is used only when the invariant curves are isolated under a torus action. In this paper, we explore a strategy to apply the localization formula to compute the Gromov–Witten invariants by carefully choosing the related cycles to circumvent the continuous families of invariant curves when there are any. For the example of the two-pointed Hilbert scheme of Hirzebruch surface F1, we manage to compute some Gromov–Witten invariants, and then by combining with the associativity law of (small) quantum cohomology ring, we succeed in computing all 1- and 2-pointed Gromov–Witten invariants of genus 0 of the Hilbert scheme with the help of [13].

Article information

Source
Michigan Math. J., Volume 67, Issue 4 (2018), 675-713.

Dates
Received: 5 July 2013
Revised: 4 May 2018
First available in Project Euclid: 3 October 2018

Permanent link to this document
https://projecteuclid.org/euclid.mmj/1538532103

Digital Object Identifier
doi:10.1307/mmj/1538532103

Mathematical Reviews number (MathSciNet)
MR3877433

Zentralblatt MATH identifier
07056365

Subjects
Primary: 14N35: Gromov-Witten invariants, quantum cohomology, Gopakumar-Vafa invariants, Donaldson-Thomas invariants [See also 53D45]
Secondary: 53D45: Gromov-Witten invariants, quantum cohomology, Frobenius manifolds [See also 14N35]

Citation

Fu, Yong. Gromov–Witten Invariants of the Hilbert Scheme of Two Points on a Hirzebruch Surface. Michigan Math. J. 67 (2018), no. 4, 675--713. doi:10.1307/mmj/1538532103. https://projecteuclid.org/euclid.mmj/1538532103


Export citation

References

  • [1] V. V. Batyrev, Quantum cohomology rings of toric varieties, Astérisque 218 (1993), 9–34.
  • [2] A. Bertram, G. Daskalopoulos, and R. Wenthworth, Gromov invariants for holomorphic maps from Riemann surfaces to Grassmannians, J. Amer. Math. Soc. 9 (1996), no. 2, 529–571.
  • [3] I. Ciocan-Fontanine, Quantum cohomology of flag varieties, Int. Math. Res. Not. IMRN 1995, no. 6, 263–277.
  • [4] D. A. Cox and S. Katz, Mirror symmetry and algebraic geometry, Math. Surveys Monogr., 68, American Mathematical Society, Providence, RI, 1999.
  • [5] D. Edidin, W.-P. Li, and Z. Qin, Gromov–Witten invariants of the Hilbert scheme of 3-points on $\mathbb{P}^{2}$, Asian J. Math. 7 (2003), no. 4, 551–574.
  • [6] Y. Fu, Quantum cohomology of a Hilbert scheme of a Hirzebruch surface, Ph.D. thesis, University of Illinois at Urbana-Champaign, 2010.
  • [7] W. Fulton, Intersection theory, Ergeb. Math. Grenzgeb. (3), 2, Springer-Verlag, Berlin, 1984.
  • [8] W. Fulton and R. Pandharipande, Notes on stable maps and quantum cohomology, Algebraic geometry—Santa Cruz, 1995, Proc. Sympos. Pure Math., 62, pp. 45–96, Amer. Math. Soc., Providence, RI, 1997.
  • [9] T. Graber, Enumerative geometry of hyperelliptic plane curves, J. Algebraic Geom. 10 (2001), no. 4, 725–755.
  • [10] T. Graber and R. Pandharipande, Localization of virtual classes, Invent. Math. 135 (1999), no. 2, 487–518.
  • [11] P. Griffiths and J. Harris, Principles of algebraic geometry, John Wiley & Sons, Inc., 1978.
  • [12] R. Hartshorne, Algebraic geometry, Springer Verlag, New York, 1977.
  • [13] W.-P. Li and Z. Qin, On 1-point Gromov–Witten invariants of the Hilbert schemes of points on surfaces, Turkish J. Math. 26 (2002), no. 1, 53–68.
  • [14] H. Nakajima, Lectures on Hilbert schemes of points on surfaces, Amer. Math. Soc., Providence, RI, 1999.
  • [15] A. Okounkov and R. Pandharipande, Quantum cohomology of the Hilbert scheme of points of the plane, Invent. Math. 179 (2010), no. 3, 523–557.
  • [16] D. Pontoni, Quantum cohomology of $\mathit{Hilb}^{2}(P^{1}\times P^{1})$ and enumerative applications, Trans. Amer. Math. Soc. 359 (2007), no. 11, 5419–5448.